Alert archive / North Carolina / Beach Hazards Statements in 2013
Beach Hazards Statement 10, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this beach hazards statement at Jun 22, 2013, 3:55 PM EDT. It took effect at Jun 23, 2013, 8:00 AM EDT. It was in force for 60 hr.
The area
The counties it named.
The facts
- Issued
- Jun 22, 2013, 3:55 PM EDT (19:55 UTC)
- In effect from
- Jun 23, 2013, 8:00 AM EDT
- Expired
- Jun 25, 2013, 8:00 PM EDT
- In force
- 60 hr
- Issued by
- NWS Newport/Morehead City, NC
The text
As transmitted, in the capitals the NWS used until 2016.
274 WHUS42 KMHX 221955 CFWMHX URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 355 PM EDT SAT JUN 22 2013 ...HIGH THREAT OF RIP CURRENTS NORTH OF CAPE LOOKOUT UNTIL SUNDAY EVENING... .LINGERING LONG PERIOD EASTERLY SWELL WILL LEAD TO A HIGH THREAT OF RIP CURRENTS FOR BEACHES NORTH OF CAPE LOOKOUT UNTIL SUNDAY EVENING. NCZ095-103-104-230900- /O.NEW.KMHX.BH.S.0010.130623T1200Z-130624T0000Z/ /O.CON.KMHX.BH.S.0009.000000T0000Z-130623T0000Z/ CARTERET-OUTER BANKS DARE-OUTER BANKS HYDE- 355 PM EDT SAT JUN 22 2013 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL SUNDAY EVENING... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED A BEACH HAZARDS STATEMENT UNTIL SUNDAY EVENING. * HAZARDS...HIGH RIP CURRENT THREAT. * LOCATION...NORTH OF CAPE LOOKOUT. * TIMING AND TIDES...RIP CURRENTS ARE MOST PREVALENT A FEW HOURS EITHER SIDE OF LOW TIDE...WHICH WILL OCCUR AROUND 1:30 PM SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS... JETTIES AND PIERS. IF YOU BECOME CAUGHT IN A RIP CURRENT...DO NOT PANIC. REMAIN CALM AND BEGIN TO SWIM PARALLEL TO SHORE. ONCE YOU ARE AWAY FROM THE FORCE OF THE RIP CURRENT...BEGIN TO SWIM BACK TO THE BEACH. DO NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT...SINCE IT CAN EXHAUST AND EVEN KILL THE STRONGEST SWIMMER. STRONG LONGSHORE CURRENTS CAN SWEEP SWIMMERS AND SURFERS INTO RIP CURRENTS...PIERS...JETTIES AND OTHER HAZARDOUS AREAS. IN MANY CASES THE LONGSHORE CURRENT IS STRONG ENOUGH TO PREVENT SWIMMERS FROM BEING ABLE TO KEEP THEIR FEET ON THE BOTTOM MAKING IT DIFFICULT TO RETURN TO SHORE. PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE NEW BEACH HAZARDS STATEMENT... HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS && $$
7 follow-up statements
626 WHUS42 KMHX 230816 CFWMHX URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 416 AM EDT SUN JUN 23 2013 ...HIGH THREAT OF RIP CURRENTS NORTH OF CAPE LOOKOUT THROUGH THIS EVENING... .LINGERING LONG PERIOD EASTERLY SWELL WILL LEAD TO A HIGH THREAT OF RIP CURRENTS FOR BEACHES NORTH OF CAPE LOOKOUT THROUGH THIS EVENING. NCZ095-103-104-232030- /O.CON.KMHX.BH.S.0010.130623T1200Z-130624T0000Z/ CARTERET-OUTER BANKS DARE-OUTER BANKS HYDE- 416 AM EDT SUN JUN 23 2013 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS EVENING... * HAZARDS...HIGH RIP CURRENT THREAT. * LOCATION...NORTH OF CAPE LOOKOUT. * TIMING AND TIDES...RIP CURRENTS ARE MOST PREVALENT A FEW HOURS EITHER SIDE OF LOW TIDE...WHICH WILL OCCUR AROUND 1:30 PM TODAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS... JETTIES AND PIERS. IF YOU BECOME CAUGHT IN A RIP CURRENT...DO NOT PANIC. REMAIN CALM AND BEGIN TO SWIM PARALLEL TO SHORE. ONCE YOU ARE AWAY FROM THE FORCE OF THE RIP CURRENT...BEGIN TO SWIM BACK TO THE BEACH. DO NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT...SINCE IT CAN EXHAUST AND EVEN KILL THE STRONGEST SWIMMER. STRONG LONGSHORE CURRENTS CAN SWEEP SWIMMERS AND SURFERS INTO RIP CURRENTS...PIERS...JETTIES AND OTHER HAZARDOUS AREAS. IN MANY CASES THE LONGSHORE CURRENT IS STRONG ENOUGH TO PREVENT SWIMMERS FROM BEING ABLE TO KEEP THEIR FEET ON THE BOTTOM MAKING IT DIFFICULT TO RETURN TO SHORE. PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE NEW BEACH HAZARDS STATEMENT... HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS && $$
370 WHUS42 KMHX 231451 CFWMHX URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 1051 AM EDT SUN JUN 23 2013 ...HIGH THREAT OF RIP CURRENTS NORTH OF CAPE LOOKOUT THROUGH THIS EVENING... .LINGERING LONG PERIOD EASTERLY SWELL WILL LEAD TO A HIGH THREAT OF RIP CURRENTS FOR BEACHES NORTH OF CAPE LOOKOUT THROUGH THIS EVENING. NCZ095-103-104-232300- /O.CON.KMHX.BH.S.0010.000000T0000Z-130624T0000Z/ CARTERET-OUTER BANKS DARE-OUTER BANKS HYDE- 1051 AM EDT SUN JUN 23 2013 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * HAZARDS...HIGH RIP CURRENT THREAT. * LOCATION...NORTH OF CAPE LOOKOUT. * TIMING AND TIDES...RIP CURRENTS ARE MOST PREVALENT A FEW HOURS EITHER SIDE OF LOW TIDE...WHICH WILL OCCUR AROUND 1:30 PM TODAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS... JETTIES AND PIERS. IF YOU BECOME CAUGHT IN A RIP CURRENT...DO NOT PANIC. REMAIN CALM AND BEGIN TO SWIM PARALLEL TO SHORE. ONCE YOU ARE AWAY FROM THE FORCE OF THE RIP CURRENT...BEGIN TO SWIM BACK TO THE BEACH. DO NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT...SINCE IT CAN EXHAUST AND EVEN KILL THE STRONGEST SWIMMER. STRONG LONGSHORE CURRENTS CAN SWEEP SWIMMERS AND SURFERS INTO RIP CURRENTS...PIERS...JETTIES AND OTHER HAZARDOUS AREAS. IN MANY CASES THE LONGSHORE CURRENT IS STRONG ENOUGH TO PREVENT SWIMMERS FROM BEING ABLE TO KEEP THEIR FEET ON THE BOTTOM MAKING IT DIFFICULT TO RETURN TO SHORE. PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE NEW BEACH HAZARDS STATEMENT... HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS && $$
686 WHUS42 KMHX 232021 CFWMHX URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 421 PM EDT SUN JUN 23 2013 ...HIGH THREAT OF RIP CURRENTS FROM CAPE LOOKOUT TO CAPE HATTERAS THROUGH MONDAY EVENING... .LINGERING LONG PERIOD EASTERLY SWELL WILL LEAD TO A HIGH THREAT OF RIP CURRENTS FOR BEACHES FROM CAPE LOOKOUT TO CAPE HATTERAS THROUGH THIS EVENING. NCZ095-103-104-240830- /O.EXT.KMHX.BH.S.0010.000000T0000Z-130625T0000Z/ CARTERET-OUTER BANKS DARE-OUTER BANKS HYDE- 421 PM EDT SUN JUN 23 2013 ...BEACH HAZARDS STATEMENT NOW IN EFFECT THROUGH MONDAY EVENING... * HAZARDS...HIGH RIP CURRENT THREAT. * LOCATION...CAPE LOOKOUT TO CAPE HATTERAS. * TIMING AND TIDES...RIP CURRENTS ARE MOST PREVALENT A FEW HOURS EITHER SIDE OF LOW TIDE...WHICH WILL OCCUR AROUND 2:45 PM MONDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS... JETTIES AND PIERS. IF YOU BECOME CAUGHT IN A RIP CURRENT...DO NOT PANIC. REMAIN CALM AND BEGIN TO SWIM PARALLEL TO SHORE. ONCE YOU ARE AWAY FROM THE FORCE OF THE RIP CURRENT...BEGIN TO SWIM BACK TO THE BEACH. DO NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT...SINCE IT CAN EXHAUST AND EVEN KILL THE STRONGEST SWIMMER. PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE NEW BEACH HAZARDS STATEMENT... HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS && $$
022 WHUS42 KMHX 240737 CFWMHX URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 337 AM EDT MON JUN 24 2013 ...HIGH THREAT OF RIP CURRENTS FROM CAPE LOOKOUT TO CAPE HATTERAS THROUGH THIS EVENING... .LINGERING LONG PERIOD EASTERLY SWELL WILL LEAD TO A HIGH THREAT OF RIP CURRENTS FOR BEACHES FROM CAPE LOOKOUT TO CAPE HATTERAS THROUGH THIS EVENING. NCZ095-103-104-242030- /O.CON.KMHX.BH.S.0010.000000T0000Z-130625T0000Z/ CARTERET-OUTER BANKS DARE-OUTER BANKS HYDE- 337 AM EDT MON JUN 24 2013 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS EVENING... * HAZARDS...HIGH RIP CURRENT THREAT. * LOCATION...CAPE LOOKOUT TO CAPE HATTERAS. * TIMING AND TIDES...RIP CURRENTS ARE MOST PREVALENT A FEW HOURS EITHER SIDE OF LOW TIDE...WHICH WILL OCCUR AROUND 2:45 PM TODAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS... JETTIES AND PIERS. IF YOU BECOME CAUGHT IN A RIP CURRENT...DO NOT PANIC. REMAIN CALM AND BEGIN TO SWIM PARALLEL TO SHORE. ONCE YOU ARE AWAY FROM THE FORCE OF THE RIP CURRENT...BEGIN TO SWIM BACK TO THE BEACH. DO NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT...SINCE IT CAN EXHAUST AND EVEN KILL THE STRONGEST SWIMMER. PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE NEW BEACH HAZARDS STATEMENT... HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS && $$
893 WHUS42 KMHX 242023 CFWMHX URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 423 PM EDT MON JUN 24 2013 ...HIGH THREAT OF RIP CURRENTS FROM CAPE LOOKOUT TO CAPE HATTERAS THROUGH TUESDAY EVENING... .LINGERING LONG PERIOD EASTERLY SWELL WILL LEAD TO A HIGH THREAT OF RIP CURRENTS FOR BEACHES FROM CAPE LOOKOUT TO CAPE HATTERAS THROUGH TUESDAY EVENING. NCZ095-103-104-250800- /O.EXT.KMHX.BH.S.0010.000000T0000Z-130626T0000Z/ CARTERET-OUTER BANKS DARE-OUTER BANKS HYDE- 423 PM EDT MON JUN 24 2013 ...BEACH HAZARDS STATEMENT NOW IN EFFECT THROUGH TUESDAY EVENING... * HAZARDS...HIGH RIP CURRENT THREAT. * LOCATION...CAPE LOOKOUT TO CAPE HATTERAS. * TIMING AND TIDES...RIP CURRENTS ARE MOST PREVALENT A FEW HOURS EITHER SIDE OF LOW TIDE...WHICH WILL OCCUR AROUND 3:30 PM TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS... JETTIES AND PIERS. IF YOU BECOME CAUGHT IN A RIP CURRENT...DO NOT PANIC. REMAIN CALM AND BEGIN TO SWIM PARALLEL TO SHORE. ONCE YOU ARE AWAY FROM THE FORCE OF THE RIP CURRENT...BEGIN TO SWIM BACK TO THE BEACH. DO NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT...SINCE IT CAN EXHAUST AND EVEN KILL THE STRONGEST SWIMMER. PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE NEW BEACH HAZARDS STATEMENT... HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS && $$
342 WHUS42 KMHX 250701 CFWMHX URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 301 AM EDT TUE JUN 25 2013 ...HIGH THREAT OF RIP CURRENTS FROM CAPE LOOKOUT TO CAPE HATTERAS THROUGH THIS EVENING... .LINGERING LONG PERIOD EASTERLY SWELL WILL LEAD TO A HIGH THREAT OF RIP CURRENTS FOR BEACHES FROM CAPE LOOKOUT TO CAPE HATTERAS THROUGH THIS EVENING. NCZ095-103-104-252045- /O.CON.KMHX.BH.S.0010.000000T0000Z-130626T0000Z/ CARTERET-OUTER BANKS DARE-OUTER BANKS HYDE- 301 AM EDT TUE JUN 25 2013 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS EVENING... * HAZARDS...HIGH RIP CURRENT THREAT. * LOCATION...CAPE LOOKOUT TO CAPE HATTERAS. * TIMING AND TIDES...RIP CURRENTS ARE MOST PREVALENT A FEW HOURS EITHER SIDE OF LOW TIDE...WHICH WILL OCCUR AROUND 3:30 PM THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS... JETTIES AND PIERS. IF YOU BECOME CAUGHT IN A RIP CURRENT...DO NOT PANIC. REMAIN CALM AND BEGIN TO SWIM PARALLEL TO SHORE. ONCE YOU ARE AWAY FROM THE FORCE OF THE RIP CURRENT...BEGIN TO SWIM BACK TO THE BEACH. DO NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT...SINCE IT CAN EXHAUST AND EVEN KILL THE STRONGEST SWIMMER. PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE NEW BEACH HAZARDS STATEMENT... HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS && $$
952 WHUS42 KMHX 251513 CFWMHX URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 1113 AM EDT TUE JUN 25 2013 ...HIGH THREAT OF RIP CURRENTS FROM CAPE LOOKOUT TO CAPE HATTERAS THROUGH THIS EVENING... .LINGERING LONG PERIOD EASTERLY SWELL WILL LEAD TO A HIGH THREAT OF RIP CURRENTS FOR BEACHES FROM CAPE LOOKOUT TO CAPE HATTERAS THROUGH THIS EVENING. NCZ095-103-104-252315- /O.CON.KMHX.BH.S.0010.000000T0000Z-130626T0000Z/ CARTERET-OUTER BANKS DARE-OUTER BANKS HYDE- 1113 AM EDT TUE JUN 25 2013 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * HAZARDS...HIGH RIP CURRENT THREAT. * LOCATION...CAPE LOOKOUT TO CAPE HATTERAS. * TIMING AND TIDES...RIP CURRENTS ARE MOST PREVALENT A FEW HOURS EITHER SIDE OF LOW TIDE...WHICH WILL OCCUR AROUND 3:30 PM THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS... JETTIES AND PIERS. IF YOU BECOME CAUGHT IN A RIP CURRENT...DO NOT PANIC. REMAIN CALM AND BEGIN TO SWIM PARALLEL TO SHORE. ONCE YOU ARE AWAY FROM THE FORCE OF THE RIP CURRENT...BEGIN TO SWIM BACK TO THE BEACH. DO NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT...SINCE IT CAN EXHAUST AND EVEN KILL THE STRONGEST SWIMMER. PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE NEW BEACH HAZARDS STATEMENT... HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS && $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this beach hazards statement went out at Jun 22, 3:24 PM EDT, 31 minutes earlier.
Area forecast discussion, Jun 22, 3:24 PM EDT, 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 324 PM EDT SAT JUN 22 2013 .SYNOPSIS... LOW PRESSURE WILL MOVE INLAND AND DISSIPATE SUNDAY. BERMUDA HIGH PRESSURE WILL SET UP WELL TO OUR EAST WITH A WEAK TROUGH OF LOW PRESSURE LINGERING OVER THE PIEDMONT REGION THROUGH MOST OF NEXT WEEK. && .NEAR TERM /UNTIL 6 AM SUNDAY MORNING/... AS OF 310 PM SATURDAY...SURFACE LOW PRESSURE CONTINUES TO MOVE SLOWLY INLAND OVER SOUTHEAST NORTH CAROLINA. INSTABILITY IS VERY MARGINAL BUT THERE HAVE BEEN A FEW LIGHTNING STRIKES OVER THE PAST HOUR OR SO AND HAVE ADDED BACK A RISK OF THUNDER TONIGHT. MOST ALL OF THE BEST RAINFALL COVERAGE HAS MOVED INLAND WITH THE BEST SURFACE MOISTURE CONVERGENCE. HAVE STRUCTURED TONIGHTS POPS SHOWING THE HIGHEST VALUES OVER THE SOUTHWESTERN COUNTIES WITH LESSER VALUES ALONG THE COAST...ESPECIALLY THE CENTRAL AND NORTHERN OUTER BANKS. LATEST 4 KM EMC WRF SHOWS PRECIPITATION DECREASING IN COVERAGE AFTER MIDNIGHT. GIVEN A VERY WEAK UPPER LEVEL FLOW AND HIGH PRECIPITABLE WATER VALUES CLOSE TO 2 INCHES...SOME AREAS MAY SEE AN INCH OR TWO OF RAIN IN HEAVIER SHOWERS THIS EVENING. ANOTHER MUGGY NIGHT WITH LOWS OF 69 TO 73 DEGREES. && .SHORT TERM /6 AM SUNDAY MORNING THROUGH 6 PM SUNDAY/... AS OF 320 PM SATURDAY...WITH THE MID-LEVEL SHORTWAVE ENERGY LIFTING NORTH OF THE AREA...AND THE SURFACE LOW DISSIPATING WELL INLAND...WOULD EXPECT LESS COVERAGE OF SHOWERS AND TSTMS FOR SUNDAY. THE AIRMASS WILL STILL BE RATHER MOIST WITH PRECIPITABLE WATER VALUES AROUND 1.75 INCHES...SO SEA BREEZE CONVERGENCE WILL LIKELY PRODUCE SOME CONVECTION DURING THE AFTERNOON AND EVENING ON SUNDAY. POPS WILL BE IN THE CHANCE RANGE FOR SUNDAY WITH SOME PARTIAL SUNSHINE. MAX TEMPERATURES WILL BE IN THE MIDDLE AND UPPER 80S. && .LONG TERM /SUNDAY NIGHT THROUGH SATURDAY/... AS OF 3 PM SAT...LITTLE CHANGE THROUGH MUCH OF THE WEEK. THE MODELS ARE IN GOOD AGREEMENT ON KEEPING THE BERMUDA HIGH AS THE MAIN FEATURE WITH A WEAK SURFACE TROF OVER THE MIDDLE OF THE STATE. KEPT CHANCE POPS EACH DAY. A PATTERN CHANGE OCCURS AT THE END OF THE WEEK AND INTO THE WEEKEND AS AN UPPER TROF DEVELOPS OVER THE EAST COAST AND DRIVES A COLD FRONT TOWARD THE AREA ON SATURDAY. POPS INCREASE AS A RESULT. WILL NOT GO LIKELY ON SATURDAY JUST YET BUT WILL CAP AT 50 PERCENT. && .AVIATION /19Z SATURDAY THROUGH THURSDAY/... SHORT TERM /TONIGHT AND SUNDAY/... AS OF 305 PM SAT...SHOWERS/THUNDERSTORMS AND CLOUDY SKIES ACROSS EASTERN NC WILL MAKE FOR A NOT SO PLEASANT AVIATION DAY ACROSS THE AREA. CIGS HAVE BEEN BOUNCING BETWEEN VFR AND IFR THIS MORNING AND THIS TREND WILL CONTINUE OVER THE NEXT COUPLE HOURS AS A SFC LOW CONTINUES TO TRACK INLAND. ANTICIPATE SHOWERS TO CONTINUE THROUGH MUCH OF THE PERIOD WITH CIGS BECOMING MAINLY MVFR/VFR CRITERIA BY LATER IN THE AFTERNOON. WINDS WILL ALSO VARY A BIT...ESPECIALLY ACROSS ISO/PGV AS THE SFC LOW TRACKS WEST OF WILMINGTON UP TOWARDS RALEIGH. WINDS WILL EVENTUALLY (IF NOT ALREADY) VEER TO SE AROUND 10KTS WITH HIGHER GUSTS. OVERNIGHT...ANTICIPATE THE WINDS TO SUBSIDE AND CIGS TO BE AROUND MVFR/VFR. MODEL GUIDANCE IS HINTING AT LOWER CEILINGS ACROSS OAJ WHICH LOOKS REASONABLE GIVEN AMPLE LOW LEVEL MOISTURE ADVECTING IN. THEREFORE HAVE THEM AT IFR CIGS FOR A BRIEF PERIOD EARLY TOMORROW MORNING. WINDS WILL STEADILY INCREASE TOMORROW MORNING TO AROUND 8KTS AS THE BL MIXES. ANTICIPATE SHOWERS TO CONTINUE TOMORROW...ALBEIT NOT AS WIDESPREAD AS TODAY. AGAIN...CEILINGS SHOULD BE VFR/MVFR. LONG TERM /SUN NIGHT THROUGH THURS/... AS OF 3 PM SAT...VFR WITH A SOUTH SOUTHWEST WIND 10-15 KNOTS DURING THE DAY AND LESS THAN 10 KNOTS AT NIGHT. SCATTERED AFTERNOON AND EVENING STORMS EACH DAY. && .MARINE... SHORT TERM /TONIGHT AND SUNDAY/... AS OF 1220 PM SATURDAY...WINDS CONTINUE TO VEER TO A MORE SE DIRECTION AS SURFACE LOW CONTINUES ITS TREK INLAND. WINDS SHOULD CONTINUE TO VEER AROUND TO S/SSW BY LATE TONIGHT. SPEEDS WILL GENERALLY BE IN THE 10 TO 15 KNOT RANGE. PER WAVE MODELS...SEAS WILL RANGE FROM 3 TO 5 FEET TONIGHT AND SUNDAY. LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/... AS OF 3 PM SAT...MODELS CONTINUE IN GOOD AGREEMENT. BERMUDA HIGH WILL BE THE MAIN FEATURE THROUGH LATE WEEK MAINTAINING A SOUTH SOUTHWEST WIND FLOW. SPEEDS GENERALLY 10-20 KNOTS AND SEAS 3-5 FEET. SEAS WILL BEGIN TO BUILD OVER THE SOUTHERN WATERS LATE THIS WEEK AND SOME 4-6 FOOTERS POSSIBLE SOUTH OF HATTERAS ON THURSDAY. && .MHX WATCHES/WARNINGS/ADVISORIES... NC...NONE. MARINE...NONE. && SYNOPSIS...CTC NEAR TERM...CTC SHORT TERM...CTC LONG TERM...HSA AVIATION...HSA/LEP MARINE...CTC/HSA
Hazardous weather outlook, Jun 22, 5:11 AM EDT, 10 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 511 AM EDT SAT JUN 22 2013 NCZ104-230915- OUTER BANKS HYDE- 511 AM EDT SAT JUN 22 2013 ...BEACH HAZARDS STATEMENT IN EFFECT THROUGH THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. BEACH HAZARDS STATEMENT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ029-044-079-080-090>094-230915- MARTIN-PITT-GREENE-BEAUFORT-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO- 511 AM EDT SAT JUN 22 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. SHOWERS AND ISOLATED THUNDERSTORMS WILL PRODUCE LOCALLY HEAVY DOWNPOURS TODAY...AND MAY RESULT IN MINOR LOCAL FLOODING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ095-230915- CARTERET- 511 AM EDT SAT JUN 22 2013 ...BEACH HAZARDS STATEMENT IN EFFECT THROUGH THIS EVENING NORTH OF CAPE LOOKOUT... ...MODERATE RIP CURRENT RISK IN EFFECT THROUGH THIS EVENING SOUTH OF CAPE LOOKOUT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. BEACH HAZARDS STATEMENT. MODERATE RIP CURRENT RISK. SHOWERS AND ISOLATED THUNDERSTORMS WILL PRODUCE LOCALLY HEAVY DOWNPOURS TODAY...AND MAY RESULT IN MINOR LOCAL FLOODING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ098-230915- ONSLOW- 511 AM EDT SAT JUN 22 2013 ...MODERATE RIP CURRENT RISK IN EFFECT THROUGH THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. MODERATE RIP CURRENT RISK. SHOWERS AND ISOLATED THUNDERSTORMS WILL PRODUCE LOCALLY HEAVY DOWNPOURS TODAY...AND MAY RESULT IN MINOR LOCAL FLOODING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ103-230915- OUTER BANKS DARE- 511 AM EDT SAT JUN 22 2013 ...BEACH HAZARDS STATEMENT IN EFFECT THROUGH THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. BEACH HAZARDS STATEMENT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ045>047-081-230915- WASHINGTON-TYRRELL-MAINLAND DARE-MAINLAND HYDE- 511 AM EDT SAT JUN 22 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jun 22, 1:32 PM EDT, 2 hours 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
132 PM EDT SAT JUN 22 2013
NCZ090-092-098-221830-
DUPLIN-JONES-ONSLOW-
132 PM EDT SAT JUN 22 2013
...A STRONG THUNDERSTORM WILL MOVE ACROSS DUPLIN...ONSLOW AND JONES
COUNTIES THROUGH 230 PM EDT...
AT 132 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES
WEST OF CYPRESS CREEK...OR ABOUT 11 MILES EAST OF WALLACE...MOVING
NORTH AT 20 MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...CHINQUAPIN...LYMAN...
BEULAVILLE...POTTERS HILL.
HAZARDS INCLUDE...
AN EXCESSIVE AMOUNT OF DEADLY CLOUD TO GROUND LIGHTNING.
HAZARDS INCLUDE...
HEAVY RAINFALL AND MINOR FLOODING.
IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.
&&
LAT...LON 3518 7785 3517 7782 3514 7776 3511 7775
3502 7775 3501 7773 3507 7761 3512 7755
3512 7753 3471 7769 3472 7792 3472 7793
TIME...MOT...LOC 1732Z 193DEG 16KT 3476 7780
11Special weather statement, Jun 22, 3:33 PM EDT, 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 333 PM EDT SAT JUN 22 2013 NCZ090>092-098-222030- DUPLIN-JONES-LENOIR-ONSLOW- 333 PM EDT SAT JUN 22 2013 ...A STRONG THUNDERSTORM WILL MOVE ACROSS DUPLIN...ONSLOW...JONES AND LENOIR COUNTIES THROUGH 430 PM EDT... AT 333 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER LYMAN...OR ABOUT 14 MILES WEST OF HALF MOON...MOVING NORTH AT 15 MPH. SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...LYMAN......ALBERT J ELLIS AIRPORT...BEULAVILLE...POTTERS HILL...TAYLORS CORNER...PINK HILL. HAZARDS INCLUDE... AN EXCESSIVE AMOUNT OF DEADLY CLOUD TO GROUND LIGHTNING. HAZARDS INCLUDE... HEAVY RAINFALL AND MINOR FLOODING. IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A VEHICLE PROVIDES SAFETY FROM LIGHTNING. && LAT...LON 3523 7779 3517 7747 3472 7763 3475 7785 TIME...MOT...LOC 1933Z 191DEG 15KT 3483 7772 11
The office that day
Everything else NWS Newport/Morehead City, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 22, 1:32 PM EDT | Special Weather Statement | MHX | Duplin | 58 min |
| Jun 22, 3:33 PM EDT | Special Weather Statement | MHX | Duplin | 57 min |
Nearby
Beach Hazards Statements in North Carolina, 2013Every beach hazards statement in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.